Alert archive / Minnesota / Flood Watches in 2024

Flood Watch 2, NWS Twin Cities, MN

June 16, 202440 counties in Minnesota; 9 counties in Wisconsin

NWS Twin Cities, MN issued this flood watch at Jun 16, 2024, 4:49 PM CDT for 40 counties in Minnesota; 9 counties in Wisconsin. It took effect at Jun 17, 2024, 2:53 AM CDT. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Jun 16, 2024, 4:49 PM CDT (21:49 UTC)
In effect from
Jun 17, 2024, 2:53 AM CDT
Expired
Jun 18, 2024, 3:47 AM CDT
In force
25 hr
Issued by
NWS Twin Cities, MN
Flood severity
None
All 49 counties

Anoka County, MN, Benton County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Chisago County, MN, Dakota County, MN, Douglas County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Nicollet County, MN, Pope County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Steele County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Wright County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI

The radar

The Minneapolis radar (KMPX), 14 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.8 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2024-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 31 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2024-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 412 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
31 J/kg
Mixed-layer CIN
-271 J/kg
Mixed-layer LCL
667 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
412 m²/s²
0-3 km storm-relative helicity
523 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.0

Open this sounding in Storm Lab

The text

As transmitted.

347 
WGUS63 KMPX 162149
FFAMPX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Twin Cities/Chanhassen MN
449 PM CDT Sun Jun 16 2024

.Multiple rounds of additional rainfall on top of already wet soils 
has a chance to result in isolated to scattered flooding, with both 
areal flooding and flash flooding possible. The most concerning 
round of precipitation will arrive later in the day on Monday, with 
a focus around and northwest of the Twin Cities. Training 
thunderstorms could lead to localized higher amounts and an 
increased risk of flash flooding. Scattered showers and storms 
continue through Tuesday before diminishing by Tuesday night.

MNZ041>045-047>053-055>063-065>070-WIZ014-015-023-171030-
/O.NEW.KMPX.FA.A.0002.240617T1800Z-240619T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Swift-Chippewa-Kandiyohi-Meeker-
Wright-Hennepin-Anoka-Ramsey-Washington-Renville-McLeod-Sibley-
Carver-Scott-Dakota-Polk-Barron-St. Croix-
Including the cities of St Paul, Hastings, Center City,
Montevideo, Cambridge, Long Prairie, Stillwater, Chanhassen,
Princeton, Elk River, Mora, Morris, Willmar, Olivia, Rice Lake,
Minneapolis, Monticello, Shakopee, Osceola, Glenwood, Blaine,
Hudson, Little Falls, Gaylord, Alexandria, Litchfield, Chaska,
Benson, Victoria, St Cloud, Sauk Rapids, and Hutchinson
449 PM CDT Sun Jun 16 2024

...FLOOD WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE TUESDAY 
NIGHT...

* WHAT...Flash flooding caused by excessive rainfall is possible.

* WHERE...Portions of Minnesota, including the following areas, 
  Anoka, Benton, Carver, Chippewa, Chisago, Dakota, Douglas, 
  Hennepin, Isanti, Kanabec, Kandiyohi, McLeod, Meeker, Mille Lacs, 
  Morrison, Pope, Ramsey, Renville, Scott, Sherburne, Sibley, 
  Stearns, Stevens, Swift, Todd, Washington and Wright and 
  Wisconsin, including the following areas, Barron, Polk and St. 
  Croix.

* WHEN...From Monday afternoon through late Tuesday night.

* IMPACTS...Excessive runoff may result in flooding of rivers, 
  creeks, streams, and other low-lying and flood-prone locations.

* ADDITIONAL DETAILS...
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

TDH
3 follow-up statements
213 
WGUS63 KMPX 170753
FFAMPX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Twin Cities/Chanhassen MN
253 AM CDT Mon Jun 17 2024

MNZ073>078-082>085-091>093-WIZ024-171800-
/O.EXB.KMPX.FA.A.0002.240617T0753Z-240617T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Pierce-
Including the cities of New Ulm, Le Sueur, St Peter, Blue Earth,
Albert Lea, Red Wing, Owatonna, Fairmont, Redwood Falls, River
Falls, St James, Faribault, Waseca, and Mankato
253 AM CDT Mon Jun 17 2024

...FLOOD WATCH IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

* WHAT...Flash flooding caused by excessive rainfall is possible.

* WHERE...Portions of Minnesota, including the following counties, 
  Blue Earth, Brown, Faribault, Freeborn, Goodhue, Le Sueur, Martin, 
  Nicollet, Redwood, Rice, Steele, Waseca and Watonwan and west 
  central Wisconsin, including the following county, Pierce.

* WHEN...Until 1 PM CDT this afternoon.

* IMPACTS...Excessive runoff may result in flooding of rivers, 
  creeks, streams, and other low-lying and flood-prone locations.

* ADDITIONAL DETAILS...
  - Slow moving and training thunderstorms could lead to multiple
    inches of rain and flash flooding.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

MNZ058>063-065>070-WIZ023-171800-
/O.EXT.KMPX.FA.A.0002.240617T0753Z-240619T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-Renville-McLeod-
Sibley-Carver-Scott-Dakota-St. Croix-
Including the cities of Hutchinson, Victoria, Stillwater, St
Paul, Chanhassen, Hastings, Hudson, Minneapolis, Monticello,
Olivia, Gaylord, Blaine, Litchfield, Chaska, and Shakopee
253 AM CDT Mon Jun 17 2024

...FLOOD WATCH NOW IN EFFECT THROUGH LATE TUESDAY NIGHT...

* WHAT...Flash flooding caused by excessive rainfall continues to be 
  possible.

* WHERE...Portions of Minnesota, including the following areas, 
  Anoka, Carver, Dakota, Hennepin, McLeod, Meeker, Ramsey, Renville, 
  Scott, Sibley, Washington and Wright and west central Wisconsin, 
  including the following area, St. Croix.

* WHEN...Through late Tuesday night.

* IMPACTS...Excessive runoff may result in flooding of rivers, 
  creeks, streams, and other low-lying and flood-prone locations.

* ADDITIONAL DETAILS...
  - Multiple rounds of thunderstorms could lead to heavy rainfall
    totals and flash flooding.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

MNZ041>045-047>053-055>057-WIZ014-015-171800-
/O.CON.KMPX.FA.A.0002.240617T1800Z-240619T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Swift-Chippewa-Kandiyohi-Polk-
Barron-
Including the cities of Mora, Benson, Osceola, St Cloud, Morris,
Alexandria, Little Falls, Long Prairie, Sauk Rapids, Glenwood,
Elk River, Cambridge, Center City, Montevideo, Rice Lake,
Princeton, and Willmar
253 AM CDT Mon Jun 17 2024

...FLOOD WATCH REMAINS IN EFFECT FROM 1 PM CDT THIS AFTERNOON 
THROUGH LATE TUESDAY NIGHT...

* WHAT...Flash flooding caused by excessive rainfall continues to be 
  possible.

* WHERE...Portions of Minnesota, including the following counties, 
  Benton, Chippewa, Chisago, Douglas, Isanti, Kanabec, Kandiyohi, 
  Mille Lacs, Morrison, Pope, Sherburne, Stearns, Stevens, Swift and 
  Todd and northwest Wisconsin, including the following counties, 
  Barron and Polk.

* WHEN...From 1 PM CDT this afternoon through late Tuesday night.

* IMPACTS...Excessive runoff may result in flooding of rivers, 
  creeks, streams, and other low-lying and flood-prone locations.

* ADDITIONAL DETAILS...
  - Multiple rounds of thunderstorms could lead to heavy rainfall
    totals and flash flooding.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

Borghoff
426 
WGUS63 KMPX 171953
FFAMPX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Twin Cities/Chanhassen MN
253 PM CDT Mon Jun 17 2024

MNZ076>078-WIZ024-180900-
/O.NEW.KMPX.FA.A.0003.240617T1953Z-240619T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Le Sueur-Rice-Goodhue-Pierce-
Including the cities of Faribault, Le Sueur, Red Wing, and River
Falls
253 PM CDT Mon Jun 17 2024

...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...

* WHAT...Flash flooding caused by excessive rainfall is possible.

* WHERE...Portions of Minnesota, including the following counties, 
  Goodhue, Le Sueur and Rice and west central Wisconsin, including 
  the following county, Pierce.

* WHEN...Through Wednesday morning.

* IMPACTS...Excessive runoff may result in flooding of rivers, 
  creeks, streams, and other low-lying and flood-prone locations.

* ADDITIONAL DETAILS...
  - Multiple rounds of thunderstorms could lead to heavy rainfall
    totals and flash flooding.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

WIZ016-025>028-180900-
/O.EXB.KMPX.FA.A.0002.000000T0000Z-240619T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rusk-Dunn-Pepin-Chippewa-Eau Claire-
Including the cities of Chippewa Falls, Durand, Eau Claire,
Menomonie, and Ladysmith
253 PM CDT Mon Jun 17 2024

...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...

* WHAT...Flash flooding caused by excessive rainfall continues to be 
  possible.

* WHERE...Portions of northwest and west central Wisconsin, 
  including the following counties, in northwest Wisconsin, Rusk. In 
  west central Wisconsin, Chippewa, Dunn, Eau Claire and Pepin.

* WHEN...Through Wednesday morning.

* IMPACTS...Excessive runoff may result in flooding of rivers, 
  creeks, streams, and other low-lying and flood-prone locations.

* ADDITIONAL DETAILS...
  - Multiple rounds of thunderstorms could lead to heavy rainfall
    totals and flash flooding.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

MNZ041>045-047>053-055>057-WIZ014-015-180900-
/O.EXT.KMPX.FA.A.0002.000000T0000Z-240619T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Swift-Chippewa-Kandiyohi-Polk-
Barron-
Including the cities of Little Falls, Princeton, Benson, Willmar,
Morris, St Cloud, Elk River, Cambridge, Center City, Osceola,
Montevideo, Long Prairie, Sauk Rapids, Mora, Glenwood,
Alexandria, and Rice Lake
253 PM CDT Mon Jun 17 2024

...FLOOD WATCH NOW IN EFFECT THROUGH WEDNESDAY MORNING...

* WHAT...Flash flooding caused by excessive rainfall continues to be 
  possible.

* WHERE...Portions of Minnesota, including the following counties, 
  Benton, Chippewa, Chisago, Douglas, Isanti, Kanabec, Kandiyohi, 
  Mille Lacs, Morrison, Pope, Sherburne, Stearns, Stevens, Swift and 
  Todd and northwest Wisconsin, including the following counties, 
  Barron and Polk.

* WHEN...Through Wednesday morning.

* IMPACTS...Excessive runoff may result in flooding of rivers, 
  creeks, streams, and other low-lying and flood-prone locations.

* ADDITIONAL DETAILS...
  - Multiple rounds of thunderstorms could lead to heavy rainfall
    totals and flash flooding.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

MNZ058>063-065>070-WIZ023-180900-
/O.EXT.KMPX.FA.A.0002.000000T0000Z-240619T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-Renville-McLeod-
Sibley-Carver-Scott-Dakota-St. Croix-
Including the cities of Stillwater, Monticello, Olivia,
Minneapolis, St Paul, Gaylord, Litchfield, Hutchinson, Victoria,
Chanhassen, Chaska, Hudson, Hastings, Blaine, and Shakopee
253 PM CDT Mon Jun 17 2024

...FLOOD WATCH NOW IN EFFECT THROUGH WEDNESDAY MORNING...

* WHAT...Flash flooding caused by excessive rainfall continues to be 
  possible.

* WHERE...Portions of Minnesota, including the following areas, 
  Anoka, Carver, Dakota, Hennepin, McLeod, Meeker, Ramsey, Renville, 
  Scott, Sibley, Washington and Wright and west central Wisconsin, 
  including the following area, St. Croix.

* WHEN...Through Wednesday morning.

* IMPACTS...Excessive runoff may result in flooding of rivers, 
  creeks, streams, and other low-lying and flood-prone locations.

* ADDITIONAL DETAILS...
  - Multiple rounds of thunderstorms could lead to heavy rainfall
    totals and flash flooding.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

DPH
969 
WGUS63 KMPX 180847
FFAMPX

Flood Watch
National Weather Service Twin Cities/Chanhassen MN
347 AM CDT Tue Jun 18 2024

MNZ076>078-WIZ024-181000-
/O.CAN.KMPX.FA.A.0003.000000T0000Z-240619T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Le Sueur-Rice-Goodhue-Pierce-
Including the cities of River Falls, Red Wing, Faribault, and Le
Sueur
347 AM CDT Tue Jun 18 2024

...FLOOD WATCH IS CANCELLED...

The Flash Flood Watch is cancelled for portions of Minnesota, 
including the following areas, Goodhue, Le Sueur and Rice and west 
central Wisconsin, including the following area, Pierce.

Locally heavy rain is still possible later today into tonight, 
however flash flooding is no longer expected to pose a widespread 
threat. Please continue to heed remaining road closures.

$$

MNZ041>045-047>053-055>063-065>070-WIZ014>016-023-025>028-181000-
/O.CAN.KMPX.FA.A.0002.000000T0000Z-240619T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Swift-Chippewa-Kandiyohi-Meeker-
Wright-Hennepin-Anoka-Ramsey-Washington-Renville-McLeod-Sibley-
Carver-Scott-Dakota-Polk-Barron-Rusk-St. Croix-Dunn-Pepin-
Chippewa-Eau Claire-
Including the cities of Little Falls, Benson, St Cloud,
Chanhassen, Montevideo, Cambridge, Menomonie, Long Prairie,
Willmar, Victoria, Sauk Rapids, Hastings, Ladysmith, Rice Lake,
Elk River, Princeton, Eau Claire, Hutchinson, Osceola, Mora,
Minneapolis, Glenwood, Alexandria, Gaylord, Hudson, Monticello,
Olivia, Shakopee, Chaska, Blaine, St Paul, Durand, Morris, Center
City, Litchfield, Stillwater, and Chippewa Falls
347 AM CDT Tue Jun 18 2024

...FLOOD WATCH IS CANCELLED...

The Flash Flood Watch is cancelled for portions of Minnesota, 
including the following areas, Anoka, Benton, Carver, Chippewa, 
Chisago, Dakota, Douglas, Hennepin, Isanti, Kanabec, Kandiyohi, 
McLeod, Meeker, Mille Lacs, Morrison, Pope, Ramsey, Renville, Scott, 
Sherburne, Sibley, Stearns, Stevens, Swift, Todd, Washington and 
Wright and Wisconsin, including the following areas, Barron, 
Chippewa, Dunn, Eau Claire, Pepin, Polk, Rusk and St. Croix.

Locally heavy rain is still possible later today into tonight, 
however flash flooding is no longer expected to pose a widespread 
threat. Please continue to heed remaining road closures.

$$

BED

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this flood watch went out at Jun 16, 3:16 PM CDT, 1 hour 33 minutes earlier. Its key messages:

  • Showers and thunderstorms overnight, with elevated storms posing a risk for severe hail (1" or more).
  • Scattered showers & storms over the next few days with an increased risk of flooding due to training storms. Exact amounts will vary based on orientation of training thunderstorms.
Area forecast discussion, Jun 16, 3:16 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
316 PM CDT Sun Jun 16 2024

.KEY MESSAGES...

- Showers and thunderstorms overnight, with elevated storms
  posing a risk for severe hail (1" or more).

- Scattered showers & storms over the next few days with an
  increased risk of flooding due to training storms. Exact
  amounts will vary based on orientation of training
  thunderstorms.

&&

.DISCUSSION...
Issued at 315 PM CDT Sun Jun 16 2024

Temperatures have struggled to realize the 90s so far this afternoon
due to persistent cloud cover leftover from morning showers and
storms, followed by enough strengthening of the upper level wave to
continue to produce scattered to broken ceilings of cumulus through
the afternoon. The warmest heat index as of 230pm sits in the low
90s in northern Scott County, so while the 95 threshold for the
Advisory may verify briefly, we did not end up with the heat that
was expected yesterday at this time. Despite this, the air outside
is still quite humid and is not likely to change so plan accordingly
if doing anything outdoors for the rest of the day. As we move
through the overnight hours, another round of showers and
thunderstorms is expected to develop as low to mid level warm air &
moisture advection continues with an upper level wave producing a 1-
2 PVU PV anomaly shortwave as an upper level jet sits north of the
MPX coverage area. The main player overnight will remain the low
level jet with efficient moisture transport, with another round of
late night thunder to contend with. Low level lapse rates are quite
poor, however mid to upper level lapse rates are good enough such
that a few storms could be capable of producing severe hail
overnight. There is a degree of low level helicity such that some
spinning lower level storms are also possible, however with the poor
lapse rates and large moisture content, the tornado chances remain
non-zero but also quite low. What is likely is another round of
soaking rainfall equaling an additional inch or two across much of
the area, with some isolated higher amounts depending on where the
thunderstorms set up. Coupled with last night's rainfall, we are
quickly saturating our soils and swelling area water features such
that flooding begins to become a larger concern this week.

Tomorrow has quite a bit of uncertainty regarding what will happen
especially for the second half of the day as it depends a
considerable amount on how quickly the morning showers and storms
push across the region. CAM guidance including the SPC HREF
diminishes shower activity between roughly 13-15z, but keeps lighter
showers and storms around throughout much of the day as CAMS
continue to differ on placement and timing of further showers and
storms. Should we trend towards the first line of showers exiting
later by around 15z, it becomes less likely that we maintain an
environment for stronger storms by the afternoon. However, most
guidance continues to intensify the already blistering low level
jet, with GFS/CFS deterministic solutions favoring a significant
continued influx of low to mid level moisture and forcing. This jet
will remain the focal point for additional showers and storms with
the environment remaining static through much of Tuesday before the
jet finally pushes over the Great Lakes by Wednesday morning.
Although there are significant hydrologic concerns due to the
anomalous PWAT values and multiple rounds of showers/storms, the
positioning of the features has shifted enough over the last 12-24
hours within most of the guidance such that confidence in a specific
area seeing enough to cause widespread flooding issues is low at
this time. The main takeaway should be additional showers and storms
are likely over the coming days, but unless we see multiple rounds
training over a specific location, the flash flooding/areal flooding
concerns are uncertain at best. River flooding is a different story,
with enough rain falling over a large enough portion of the CWA that
rises in area rivers will likely result in several new or upgraded
river flood warnings over the coming days.

A pattern shift mid-week with brief surface high pressure on the
heels of the departing jet will give us a break from significant
rainfall on Wednesday alongside a couple days of cooler
temperatures, however deterministic guidance once again points to a
strengthening low level jet amidst zonal to southwest flow aloft,
once again favoring multiple rounds of scattered showers,
thunderstorms, and areas of rainfall. Uncertainty will remain high
given the scope of the short-term forecast and how that will end up
modifying the overall environment later in the week.

&&

.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1228 PM CDT Sun Jun 16 2024

SCT/BKN clouds continue for the first 6-12 hours of the period
ahead of another round of SHRA/TSRA arriving after 06z and more
likely by 09-11z. Kept the timing of precipitation simple within
the current TAF as more uncertainty is present towards the end
of the period depending on how quickly the early morning round
moves through. There will be breaks during the day and after the
end of the period on Monday, but the timing has yet to be fully
resolved. Winds are a bit gusty to start the period but should
be on a downwards trend outside of any gusts with -TSRA.

KMSP...Confidence in showers/storms arriving by 09-10z is fairly
high at this point, with the main uncertainty being how quickly
this round moves through the area. The period between roughly
15-00z tomorrow will have gaps and breaks in -SHRA/-TSRA,
however confidence is too low to pinpoint for now. Expect
greater detail to hopefully arrive by the 06z TAF regarding
better timing during the day tomorrow.

/OUTLOOK FOR KMSP/
TUE...VFR/MVFR, TSRA/SHRA likely, chc IFR. Wind S
15-20G30-35kts.
WED...VFR/MVFR, chc -TSRA/-SHRA. Wind N 5-10kts.
THU...VFR/MVFR, chc -TSRA/-SHRA. Wind NE 5-10kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...Heat Advisory until 6 PM CDT this evening for Anoka-Carver-
     Dakota-Hennepin-Ramsey-Scott-Washington.
WI...None.

&&

DISCUSSION...TDH
AVIATION...TDH
Hazardous weather outlook, Jun 16, 2:53 PM CDT, 1 hour 56 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
253 PM CDT Sun Jun 16 2024

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
172000-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
253 PM CDT Sun Jun 16 2024

This Hazardous Weather Outlook is for portions of central and
southern Minnesota, and west central Wisconsin.

.DAY ONE...Tonight.

Thunderstorms are likely in the late evening and overnight. Some
may contain large hail and very heavy rainfall. Flash flooding is
possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Additional rounds of thunderstorms are expected through much of
the week. Severe weather, heavy rainfall, and flash flooding are
possible with each of these rounds.

The risk for flooding along area rivers will increase through the
week.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation may be needed at times late tonight
through Tuesday.

In the hours before

Local storm report, Jun 16, 10:52 AM CDT, 5 hours 57 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
1052 AM CDT Sun Jun 16 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     Rain             2 NE Montrose           45.09N 93.88W
06/16/2024  M1.60 Inch       Wright             MN   Trained Spotter

&&
Local storm report, Jun 16, 10:53 AM CDT, 5 hours 56 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
1053 AM CDT Sun Jun 16 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 AM     Rain             Oak Grove               45.33N 93.32W
06/16/2024  M1.61 Inch       Anoka              MN   Public

&&
Local storm report, Jun 16, 10:54 AM CDT, 5 hours 55 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
1054 AM CDT Sun Jun 16 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     Rain             Norwood Young America   44.78N 93.92W
06/16/2024  M3.10 Inch       Carver             MN   Public

&&
Local storm report, Jun 16, 10:55 AM CDT, 5 hours 54 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
1055 AM CDT Sun Jun 16 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     Rain             St. Louis Park          44.95N 93.36W
06/16/2024  M2.16 Inch       Hennepin           MN   Public

&&
Local storm report, Jun 16, 10:59 AM CDT, 5 hours 50 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
1059 AM CDT Sun Jun 16 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1058 AM     Rain             7 NW Winthrop           44.62N 94.44W
06/16/2024  M4.95 Inch       Sibley             MN   Public

&&
Local storm report, Jun 16, 11:57 AM CDT, 4 hours 52 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
1157 AM CDT Sun Jun 16 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     Rain             6 N Winthrop            44.63N 94.36W
06/16/2024  E5.00 Inch       McLeod             MN   Public

            Estimated value as gauge overflowed.

&&

NDC

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 12:42 AM CDTFlash Flood WarningMPXMcLeod, Renville, Sibley6 hr
Jun 16, 1:55 AM CDTRiver Flood WarningMPXCarver17 days
Jun 16, 10:38 AM CDTRiver Flood WarningMPXHennepin, Wright21 days

Nearby

Flood Watches in Minnesota, 2024Flood Watches in Wisconsin, 2024Every flood watch in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.